Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Mar 29, 2022, 3:25 AM CDT for 17 counties in Texas. It took effect at Mar 29, 2022, 11:00 AM CDT. It was in force for 10 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2022, 3:25 AM CDT (08:25 UTC)
- In effect from
- Mar 29, 2022, 11:00 AM CDT
- Expired
- Mar 29, 2022, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 41 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:25 PM CDT | NON-TSTM WND GST 65 | 4 S Levelland, TX | WEST TEXAS MESONET |
| Mar 29, 2:07 PM CDT | NON-TSTM WND GST 60 | 1 Ene Morton, TX | WEST TEXAS MESONET |
| Mar 29, 2:11 PM CDT | NON-TSTM WND GST 60 | 2 Ene Tulia, TX | WEST TEXAS MESONET |
| Mar 29, 2:27 PM CDT | NON-TSTM WND GST 62 | 1 Ene Morton, TX | WEST TEXAS MESONET |
| Mar 29, 2:46 PM CDT | NON-TSTM WND GST 68 | 2 Ene Tulia, TX | WEST TEXAS MESONET |
| Mar 29, 4:13 PM CDT | NON-TSTM WND GST 65 | 2 Ene Tulia, TX | SUSTAINED WIND 46 MPH. |
| Mar 29, 4:32 PM CDT | NON-TSTM WND GST 59 | 1 S Plainview, TX | SUSTAINED WIND 40 MPH. |
| Mar 29, 4:56 PM CDT | NON-TSTM WND GST 58 | 1 Ne Amherst, TX | |
| Mar 29, 4:58 PM CDT | NON-TSTM WND GST 58 | 5 Ene Abernathy, TX | |
| Mar 29, 5:20 PM CDT | NON-TSTM WND GST 68 | 1 Ene Morton, TX | SUSTAINED WIND 47 MPH. |
| Mar 29, 5:21 PM CDT | TSTM WND GST 69 | 1 Ene Morton, TX | SUSTAINED WIND SPEED 47 MPH. |
| Mar 29, 5:21 PM CDT | NON-TSTM WND GST 69 | 1 Ene Morton, TX | SUSTAINED WIND SPEED 47 MPH. |
| Mar 29, 6:46 PM CDT | NON-TSTM WND GST 59 | 4 S Levelland, TX | |
| Mar 29, 6:53 PM CDT | NON-TSTM WND GST 64 | 6 Ssw Anton, TX | SUSTAINED WIND 49 MPH. |
| Mar 29, 7:01 PM CDT | NON-TSTM WND GST 60 | 6 Nne Lubbock, TX | SUSTAINED WIND 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5127 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS74 KLUB 290825 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 325 AM CDT Tue Mar 29 2022 TXZ021>025-027>030-033>035-039-040-300200- /O.UPG.KLUB.HW.A.0001.220329T1600Z-220330T0200Z/ /O.NEW.KLUB.HW.W.0002.220329T1600Z-220330T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry- Including the cities of Turkey, Tulia, Silverton, Lubbock, Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, Friona, Olton, Hale Center, Memphis, Sundown, Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart, Meadow, Brownfield, Bovina, Floydada, Levelland, Amherst, and Morton 325 AM CDT Tue Mar 29 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph possible. * WHERE...Portions of the South Plains and the extreme southern Texas Panhandle. * WHEN...From 11 AM this morning to 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may reduce visibility to less than a mile for many areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ026-031-036-300200- /O.NEW.KLUB.HW.W.0002.220329T1600Z-220330T0200Z/ Childress-Motley-Crosby- Including the cities of Childress, Roaring Springs, Ralls, Crosbyton, Matador, and Kirkland 325 AM CDT Tue Mar 29 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of the South Plains, northwestern Rolling Plains, and the extreme southern Texas Panhandle. * WHEN...From 11 AM this morning to 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may reduce the visibility next to open fields or construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WCI
3 follow-up statements
854 WWUS74 KLUB 291611 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1111 AM CDT Tue Mar 29 2022 TXZ021>025-027>030-033>035-039-040-300200- /O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry- Including the cities of Turkey, Tulia, Silverton, Lubbock, Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, Friona, Olton, Hale Center, Memphis, Sundown, Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart, Meadow, Brownfield, Bovina, Floydada, Levelland, Amherst, and Morton 1111 AM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ026-031-036-300200- /O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Childress-Motley-Crosby- Including the cities of Childress, Roaring Springs, Ralls, Crosbyton, Matador, and Kirkland 1111 AM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Crosby, Motley and Childress Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ032-037-041>043-300200- /O.NEW.KLUB.WI.Y.0011.220329T1611Z-220330T0200Z/ Cottle-Dickens-Lynn-Garza-Kent- Including the cities of ODonnell, Paducah, Cee Vee, New Home, Tahoka, Lake Alan Henry, Dickens, Post, Spur, and Jayton 1111 AM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cottle, Dickens, Garza, Kent and Lynn Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKendrick
679 WWUS74 KLUB 300031 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 731 PM CDT Tue Mar 29 2022 TXZ029-030-034-035-040-300200- /O.NEW.KLUB.DU.Y.0001.220330T0031Z-220330T0200Z/ /O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Hale-Floyd-Hockley-Lubbock-Terry- Including the cities of Wolfforth, Lockney, Meadow, Slaton, Lubbock, Brownfield, Floydada, Wellman, Levelland, Sundown, Plainview, and Hale Center 731 PM CDT Tue Mar 29 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph possible. * WHERE...Floyd, Hale, Hockley, Lubbock and Terry Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust will reduce visibility to less than a mile for many areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ031-036-300200- /O.NEW.KLUB.DU.Y.0001.220330T0031Z-220330T0200Z/ /O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Motley-Crosby- Including the cities of Ralls, Crosbyton, Matador, and Roaring Springs 731 PM CDT Tue Mar 29 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Crosby and Motley Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust will reduce the visibility to less than a mile next to open fields or construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ021>025-027-028-033-039-300200- /O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Cochran-Yoakum- Including the cities of Farwell, Tulia, Littlefield, Denver City, Silverton, Turkey, Bovina, Olton, Friona, Muleshoe, Whiteface, Amherst, Morton, Dimmitt, Plains, Hart, Memphis, Quitaque, and Happy 731 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph possible. * WHERE...Bailey, Cochran, Lamb, Yoakum, Briscoe, Castro, Hall, Parmer and Swisher Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust will reduce visibility to less than a mile for many areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ026-300200- /O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Childress- Including the cities of Childress and Kirkland 731 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Childress County. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may reduce the visibility next to open fields or construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ037-041-042-300200- /O.NEW.KLUB.DU.Y.0001.220330T0031Z-220330T0200Z/ /O.CON.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/ Dickens-Lynn-Garza- Including the cities of ODonnell, New Home, Tahoka, Lake Alan Henry, Dickens, Post, and Spur 731 PM CDT Tue Mar 29 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Dickens, Garza and Lynn Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ032-043-300200- /O.CON.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/ Cottle-Kent- Including the cities of Cee Vee, Jayton, and Paducah 731 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cottle and Kent Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RMcQueen
862 WWUS74 KLUB 300147 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 847 PM CDT Tue Mar 29 2022 TXZ029>031-034>036-040-300300- /O.EXP.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ /O.EXP.KLUB.DU.Y.0001.000000T0000Z-220330T0200Z/ Hale-Floyd-Motley-Hockley-Lubbock-Crosby-Terry- Including the cities of Wolfforth, Lockney, Roaring Springs, Slaton, Lubbock, Brownfield, Floydada, Wellman, Ralls, Levelland, Sundown, Plainview, Hale Center, Crosbyton, Matador, and Meadow 847 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... The threat for high winds has ended. But locally strong winds may continue late this evening. Visibilities also will slowly improve as the dust settles. $$ TXZ021>028-033-039-300300- /O.EXP.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Cochran- Yoakum- Including the cities of Farwell, Tulia, Childress, Littlefield, Denver City, Silverton, Turkey, Bovina, Olton, Friona, Muleshoe, Whiteface, Amherst, Morton, Dimmitt, Plains, Hart, Memphis, Quitaque, Kirkland, and Happy 847 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... The threat for high winds has ended. But locally strong winds may continue late this evening. $$ TXZ037-041-042-300300- /O.EXP.KLUB.DU.Y.0001.000000T0000Z-220330T0200Z/ /O.EXP.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/ Dickens-Lynn-Garza- Including the cities of ODonnell, New Home, Tahoka, Lake Alan Henry, Dickens, Post, and Spur 847 PM CDT Tue Mar 29 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... The threat for high winds has ended. Visibilities also will slowly improve as the dust settles. Locally strong winds may continue until late this evening. $$ TXZ032-043-300300- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/ Cottle-Kent- Including the cities of Cee Vee, Jayton, and Paducah 847 PM CDT Tue Mar 29 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Strong winds were gradually diminishing. But locally strong winds may continue until late this evening. $$ RMcQueen
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 29, 12:58 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 29, 12:58 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1258 AM CDT Tue Mar 29 2022 .AVIATION... LLWS is developing at the area terminals early this morning as 45kt winds develop roughly 1000 ft AGL. This LLWS will come to an end shortly after sunrise as these stronger winds begin to mix down to the surface. Southwest winds will quickly become gusty with sustained winds of 25-35 kts by late this morning with stronger wind gusts this afternoon. These strong winds will lead to blowing dust at KLBB and KPVW reducing the visibility below VFR conditions for much of the afternoon. During the strongest wind gusts these visibilities may even drop into IFR criteria especially at KLBB. The strongest wind gusts will come to an end shortly after sunset however winds will remain breezy through the night. && PREV DISCUSSION... /issued 324 PM CDT Mon Mar 28 2022/ SHORT TERM... A strong upper level low pressure system was just west of the central California coast this afternoon, and is expected to move into the southern Rockies by late Tuesday as a sharp upper trough. Stronger upper level wind fields will begin overspreading the area later today and continue Tuesday, with 80 to 85 knots of flow at the 500 millibar level expected to spread overhead late Tuesday afternoon and evening. Low level wind fields were just increasing this afternoon, and should continue out of the southwest around 15 to 25 mph into the evening. Some concern for locally stronger winds to develop overnight, especially across the extreme southwest Texas Panhandle as well as along the edge of the Caprock. Conceivable for strong gusts locally over 30 mph to continue in these areas. Also, a strong low level jet will develop across the area this evening, shifting mostly into the eastern South Plains and Rolling Plains Tuesday morning. Tonight otherwise will have considerable high clouds and will be quite mild compared to recent nights with lows in the 50s and 60s. Tuesday will begin the day with the low level jet overhead and a mid 990s surface low pressure center near the Colorado-Kansas Border. This low center will deepen into the mid or upper 980s as the low moves east into Kansas. High clouds are likely to continue through morning before thinning during the afternoon, while some mid level moisture likely will pull east and northeast into our area late in the day just in advance of the sharp upper trough. All this will have impact on wind, with the deepening surface low and mixing leading to a solidly windy day, likely by late morning into the afternoon. Later in the day, as stronger flow spreads overhead, potential will exist for developing bands of very strong or high winds out of eastern New Mexico into the Texas South Plains and southwest Texas Panhandle. Various guidance suggests enough potential for greater than 60 mph wind gusts for us to retain the High Wind Watch. But owing to the late arrival of stronger flow and possible retarding caused by cloud cover, we have opted to not upgrade the High Wind Watch at this time. Another reasonable possibility late in the day will be development of weak high-based shallow convection, though combined with the intensifying layered wind fields could lead to microbursting into the early evening. Otherwise, winds will slowly diminish later in the evening. RMcQueen LONG TERM... As the upper trough mentioned above moves over the area, large scale lift will start to increase over the area. At the surface, the dryline is expected to be located east of the Caprock escarpment. With significant mixing along the dryline and upper-level support, thunderstorms may form along the dryline Tuesday evening. These storms could be strong to severe, MUCAPE of 500 to 1000 J/kg and 0-6 km shear around 80 kt. These storms will push off to the east pretty quickly, leaving behind maybe 0.5 to 1" of precipitation. Some storm development might occur behind this boundary, but with the lowest levels bring rather dry, these will be high based and bring the potential for downbursts. A cold front will push south through the area around sunrise Wednesday bringing cooler temperatures and windy northerly winds. The trough will potentially close off tomorrow night, allowing for some moisture to wrap around the back side of the low and north of the cold front. This moisture will have to fight to saturate the column before precipitation is allowed to reach the surface, and with the profile being very dry, we will probably receive very little rain behind the cold front. A shortwave will rotate around the back side of the main trough on Thursday, bringing another potential of precipitation. With little to no return flow, this will probably be another null event for our area. A shortwave ridge will form within the midlevel flow, helping to increase upper heights and temperatures going into Friday before another shortwave trough moves over the area late Friday. There seems to be a little more return flow ahead of this system, so the precipitation potential will be a little higher than previous days. Upper heights will build through the weekend as a longwave ridge builds over the Plains. GKendrick FIRE WEATHER... This evening...Modest southwest breezes will continue across the area along with very warm temperatures and low humidity. Winds were just increasing into the Red Flag levels by mid afternoon. Wind speeds will taper slightly later in the evening across most areas, and the Red Flag Warning will expire at 9 pm. However, locally strong southwest winds should be expected in a few areas overnight and could lead to extended Red Flag conditions, especially across the southwest Texas Panhandle and near the edge of the Caprock. Tuesday...Very strong layered flow will develop, especially late in the day. But mixing into the morning low level jet as well as the deepening surface low will cause winds to increase into the windy category by mid to late Tuesday morning. Strengthening winds should be expected through Tuesday afternoon and early evening, and may be enhanced by local high-based microburst activity spreading across the area in advance of a sharp upper trough. Wind speeds have potential to become very strong, up to or greater than 40 mph with gusts locally near 70 mph. Humidity will likely bottom out only near 10 to 15 percent. But fire weather danger will still be near high end with a risk for very rapid spread. A Red Flag Warning has been issued for the entire area from late Tuesday morning until late Tuesday evening. RMcQueen After a few hour lull in fire weather concerns, a cold front will push through the region Wednesday morning, resulting in windy conditions and a northerly wind shift. Though relative humidity values will rise above 30% behind the front, winds around 30 mph and extremely dry fuels will still support rapid fire spread through Wednesday morning. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 11 PM CDT this evening for TXZ021>044. High Wind Watch from 11 AM CDT this morning through this evening for TXZ021>025-027>030-033>035-039-040. && 58/05/10
Hazardous weather outlook, Mar 28, 9:31 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 931 PM CDT Mon Mar 28 2022 TXZ021>044-300245- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 931 PM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical to extremely critical fire danger is expected across the region Tuesday, and a Red Flag Warning is in effect for the entire area from 10 AM to 11 PM. A High Wind Watch is also in effect from 11 AM to 9 PM Tuesday for most areas on the Caprock and the southern Texas Panhandle. Winds from 30 to 45 mph are expected, with local gusts to 70 mph possible. Blowing dust may result in substantial reductions in visibility on Tuesday afternoon and evening, especially for areas on the Caprock. A few strong to severe thunderstorms will be possible across the far eastern Rolling Plains late Tuesday, with large hail and damaging wind gusts the primary concerns before storms quickly exit the area. The probability for widespread hazardous weather is low Wednesday through next weekend.
In the hours before
Local storm report, Mar 29, 1:31 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
131 AM CDT TUE MAR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM NON-TSTM WND GST 3 N HART 34.42N 102.11W
03/29/2022 M69 MPH CASTRO TX MESONET
&&
EVENT NUMBER LUB2200173
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:11 AM CDT | Wind Advisory | LUB | Cottle, Dickens, Garza, Kent, Lynn | 10 hr |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.